Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 142, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2009, 5:35 PM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 5:35 PM CDT (22:35 UTC)
- Expired
- May 26, 2009, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262235
SVROHX
TNC027-133-137-262300-
/O.NEW.KOHX.SV.W.0142.090526T2235Z-090526T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL OVERTON COUNTY IN MIDDLE TENNESSEE...
WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
* UNTIL 600 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
BYRDSTOWN...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF BYRDSTOWN BY 550 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM CONTAINS DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES.
BOATERS SHOULD HEAD FOR SHORE IMMEDIATELY.
&&
LAT...LON 3663 8504 3646 8513 3644 8532 3663 8537
3663 8536
TIME...MOT...LOC 2234Z 175DEG 11KT 3651 8523
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 262244
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT TUE MAY 26 2009
TNC133-262254-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-090526T2300Z/
OVERTON TN-
544 PM CDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OVERTON COUNTY
IS CANCELLED...
LAT...LON 3652 8510 3653 8526 3654 8530 3653 8532
3653 8534 3661 8536 3663 8536 3663 8504
TIME...MOT...LOC 2244Z 175DEG 11KT 3654 8523
$$
TNC027-137-262300-
/O.CON.KOHX.SV.W.0142.000000T0000Z-090526T2300Z/
PICKETT TN-CLAY TN-
544 PM CDT TUE MAY 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CLAY AND NORTHWESTERN PICKETT COUNTIES...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF BYRDSTOWN...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF BYRDSTOWN BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3652 8510 3653 8526 3654 8530 3653 8532
3653 8534 3661 8536 3663 8536 3663 8504
TIME...MOT...LOC 2244Z 175DEG 11KT 3654 8523
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:54 PM CDT, 41 minutes earlier.
Area forecast discussion, May 26, 4:54 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 454 PM CDT TUE MAY 26 2009 .MESOSCALE UPDATE... A LITTLE MORE INSTABILITY ACROSS EASTERN MIDDLE TENNESSEE AT LATE AFTERNOON AND EXPECT THIS TO CONTINUE INTO THE EARLY EVENING. ALSO...HIGHER LEVEL WINDS ARE SOMEWHAT STRONGER ACROSS EASTERN MIDDLE TN THIS AFTERNOON AND THIS WILL CONTINUE INTO THE EARLY EVENING AS WELL. FOR THE NEXT COUPLE OF HOURS BELIEVE SHOWERS/STORMS WILL BE MORE CONCENTRATED FROM I65 EASTWARD. AREAS WEST OF I65 SHOULD REMAIN MORE SCATTERED FOR THE NEXT HOUR OR TWO. BOATERS...FISHERMAN AND ANYONE WITH OUTDOOR PLANS SHOULD KEEP AN EYE ON THE SKY THIS EVENING. MOVE INDOORS WHEN STORMS APPROACH. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 26, 4:25 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 425 AM CDT TUE MAY 26 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-270930- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 425 AM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LV
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.